A generalization of Gompertz law compatible with the Gyllenberg-Webb theory for tumour growth

Alberto d'Onofrio, Antonio Fasano, Bernardo Monechi

Research output: Contribution to journalArticlepeer-review

Abstract

We present a new extension of Gompertz law for tumour growth and anti-tumour therapy. After discussing its qualitative and analytical properties, we show, in the spirit of [16], that, like the standard Gompertz model, it is fully compatible with the two-population model of Gyllenberg and Webb, formulated in [14] in order to provide a theoretical basis to Gompertz law. Compatibility with the model proposed in [17] is also investigated. Comparisons with some experimental data confirm the practical applicability of the model. Numerical simulations about the method performance are presented.

Original languageEnglish
Pages (from-to)45-54
Number of pages10
JournalMathematical Biosciences
Volume230
Issue number1
DOIs
Publication statusPublished - Mar 2011

Keywords

  • Laws of growth
  • Population-based models
  • Quiescent cells
  • Special functions
  • Tumor

ASJC Scopus subject areas

  • Medicine(all)
  • Immunology and Microbiology(all)
  • Biochemistry, Genetics and Molecular Biology(all)
  • Agricultural and Biological Sciences(all)
  • Modelling and Simulation
  • Statistics and Probability
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A generalization of Gompertz law compatible with the Gyllenberg-Webb theory for tumour growth'. Together they form a unique fingerprint.

Cite this